Hey guys,

So after antibiotics being unsuccessful in treating my BV, I turned once again to boric acid capsules. I'd tried them before but the BV symptoms were back after a few days. This time I've been trying them for longer, inserting two capsules at night for 10 days now. Normally in the mornings when I wake up, there's a "gush" of watery discharge, which is usually clear/cloudy. However this morning the gush was very brown, almost like dried period blood.

Should I be alarmed by this? Or is it just old blood getting flushed out by the boric acid? I finished my last period nearly 2 weeks ago.

Any help on this would be great, thank you! 🙂

Tagged with →  

4 Responses to Brown discharge after using boric acid.

  1. Egneeva says:

    While I haven’t used that many for that long, I have had all varieties of bloody discharge with BV. The bacteria actually makes a bio film on the walls of your vagina, so remedies (like Metrogel) will work by sloughing off the layers of tissue.

    Which is why with the Metrogel, you get the “interesting” discharge, sometimes bloody.

    You are acidifying your vagina with the capsules, so I can see how the biofilm is dissolving with time. When do you plan on stopping the nightly boric acid?

  2. Ablyle says:

    I’d never experienced the bloody discharge other than times when my period was beginning or ending, which is why I was slightly alarmed. Thank you, though, I feel more relieved knowing this can be a normal thing. I was actually planning on stopping the nightly capsules today; as in, last night was the 10th night and that’s all I was going to do to see if that keeps the BV away for good.

    Though if the BV symptoms come back within a few days, is it at all harmful to use the boric acid capsules for longer? I know it’s not harmful to the vagina in general, but I was wondering if an extended amount of use could be dangerous?

    Thank you for replying! 🙂

  3. Egneeva says:

    I’m sure the powder itself could cause some irritation after awhile but I doubt there’s anything harmful in the vagina being TOO acidic.

    Sometimes if I don’t want to be messing with the residue and don’t want my boyfriend to come in contact with it, I may do a rinse the next morning. That won’t do anything as far as the pH goes if it’s already acidified and that would help keep irritation away too.

    If your BV does come back, the last time I dealt with it my doc suggested I use Metro gel twice a day for five days to completely knock the bacteria out, and from there use the boric acid twice a week as maintenance. I inserted one on Wed and Sunday nights. Eventually I went down to just one a wk…nowadays it’s maybe one a month.

    Anyone prone to BV who is actively menstruating should insert one after their period, in my opinion. Whether they’re feeling bacterial or not lol.

  4. Ablyle says:

    Thanks for the tips. 🙂

    I’ve heard of Metro Gel but never seen it or used it before. Do you know if it’s available to buy in the UK, or is it a US thing?

Leave a Reply